Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hello all. I wanted to share my full and complete experience with accutane, since I found this board so helpful when I was going through my worst times. I'm 21 years old and always had acne, but only normal teenage stuff until I turned 18- then it got a lot worse. It took me three years and many doctor visits to finally convince a derm. to put me on accutane. I really did need it and the docs that were refusing me were way conservative. There were many, many lows at that point. I finally found someone who could help in New York City (I live in the midwest).

I was on 30 mg. twice a day for 5 months. I had slightly and sometimes even greatly worse acne the whole five months I was on the drug. Even for the first 3 weeks after I was done, my acne wasn't completely clear. Finally, about a week less than one month after I finished, my acne got better. My skin is clear for the most part now. I do have occasional flares, but only one pimple at a time if that. And the pimples go away much faster than before! My skin is still really dry, so I put a facial lotion (Dermalogica brand) twice a day. My scarring didn't really get worse during the Accutane period and is slowly getting better. I am looking forward to being able to do some microdermbrasion treatments when I can.

I took prenatal vitamins (nonVitamin A) throughout my time. The main side effect was the dry lips. I always had my chapstick with me and had plenty of extras on hand. Basically my lips just felt really thin and I couldn't tell where my lips started and my mouth ended, it felt like the same surface. My hair seemed to get maybe a tad thinner in the front of my head as well. I am an avid exerciser and I'm not sure if Accutane effected me or not, but exercise did get increasingly hard for me as I was on the drug. Other factors may have played a part in that as well though.

I broke some rules. I did tan in a tanning bed for one week (I covered my face with a towel) and I tanned a few times outside. It didn't seem to affect me, though I am not encouraging it! In addition, I continued the use of RetinA at times. It seemed to help. However, I didn't drink, I didn't smoke, I had no depression or other odd side effects.

Please let me know if you have any questions and I greatly encourage seeking a doctor who can help! :wub:

Share this post


Link to post
Share on other sites

Hey,

Congrats! I'm on my 5th month right now..I started at 40mg a day (1 pill a day), then during my 4th month I started to take 80mg a day, since the 40mg wasn't strong enough. I noticed my pores got smaller, I don't know when my treatment is going to be over. I noticed great improvements since I upped the dosage, but the question still remains..the acne scar is still there. :cry: Isn't there a way to get rid of it. I mean I get 1 or 2 acne out of a blue, but the scarring is terrible. Does anyone know if the scars are going to heal on its on? Or there is something I can do about it. Thanks.

Share this post


Link to post
Share on other sites

I use retinA for scarring...and MicroDermbrasion (but cannot use until 6 months post accutane). You could search for some other creams that might help, Obagi is a good brand. I also have done spray tanning before and that helped cover scarring, but only for a week until it faded. Good Luck!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×